# SDR CA110208007

- Difficulty date: February 7, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 7603 · Power Lever
- Part: Shaft
- Part number: 87620130101
- Condition: Broken
- Location: Engine Control
- Part time: 9,180 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING POST C-CHECK ENGINE GROUND RUN AT 85 PERCENT TORQUE, THE LT ENGINE TORQUE INCREASED RAPIDLY TO AN OVERTORQUE SITUATION AND ENGINE CONTROL VIA THE POWER AND CONDITION LEVERS WAS LOST.  THE ENGINE WAS SHUTDOWN USING THE FUEL SHUTOFF T-HANDLE.  ON INSPECTION THE ENGINE CONTROL SPRING STRUT SHAFT WAS FOUND TO HAVE BROKEN.  THE STRUT WAS PRE MS8Q101678 WHICH INTRODUCES AN IMPROVED MATERIAL FOR THE STRUT SHAFT AND A REDUCED DIAMETER RIVET.  FDR DATA REVEALED A VERY BRIEF OVERTORQUE EVENT.  THE ENGINE WILL REMAIN "ON WING" BUT THE PROP HAS BEEN REMOVED FOR A LOCALLY PERFORMED INSPECTION.  OPERATOR INTENDS TO CARRY OUT A FLEET CHECK OF THEIR SPRING STRUTS TO DETERMINE HOW MANY PRE-MOD STRUTS THEY HAVE, AND TO PERFORM A CAMPAIGN TO REPLACE THEM WITH POST MOD UNITS.
